Heavy legs: Hi all, right, at the... - Restless Legs Syn...

Restless Legs Syndrome
14,044 members8,924 posts

Heavy legs

Leelee49
Leelee49

Hi all, right, at the moment I have been taking pregabalin, 2x200mg a day, I have been told this too high, will mention it next time at drs. 3 months ago I ended up in a+e with my knee, long story short, osteoarthritis. What was needed was physio and rest. Well, when you’re up all night pacing the room, it doesn’t help, so suffice to say, it’s still not right, and not been able to take strong painkillers doesn’t help. Anyway, what I wanted to ask is,,do any of you get really heavy legs? I thought I was struggling to walk because of my knee, but it’s both legs. They feel sooo heavy, I struggle to get upstairs as I can’t lift them very high, also, the pain is horrendous. Do you all think this is down to my rls?

On another note, someone on here mentions they take magnesium powder and it helps them, so, like all other things mentioned, I thought I’d give it a try, don’t want to jinx it, but it seems to be working, just got to fathom best time to take it, I don’t want to get too excited, but, I think I am lol.

Sorry for the long post, hope someone can answer me. Thankyou all in advance. 😊

11 Replies
oldestnewest

I dont get heavy but achy lower legs.I feel them " too much" .Hope you keep getting relief from magnesium.Take care!

Leelee49
Leelee49
in reply to Katerina22

Thankyou 😊

Katerina22
Katerina22
in reply to Leelee49

Μaybe it will be helpful if you put your legs in a higher position.That gives me relief.

Brilliant about the magnesium, Leelee. I hope it continues to work for you. It helps lots of people on here so no reason why not you also. I have never experienced the heavy legs you describe (and hope I never do - they sound awful) but I think I have seen posts about them before. Maybe if you put ‘heavy legs’ into the search bar?

Thankyou, the heavy ness only started when I started having trouble with my knee, it escalated from there, whereas I’ve had rls about 10 yrs. just done a search, someone suggested it was muscular, think it’s another trip back to drs 🙄. Does anyone else feel like they live at there gp surgery? 😂

Leelee, this might be a mechanical problem.

If you have had knee trouble, and pain, then your gait will alter and there will be stress up the line as the body attempts to protect the knee.

If your lumbar spine - sacroiliac joint - hip joints have had to take the strain, then this can very easily cause 'heavy legs'.

I have had such difficulties, similar to those you describe, resolved by a good physiotherapist and by appropriate stretching and exercise.

Leelee49
Leelee49
in reply to Parminter

Thankyou for that. Actually at physio ltoday, so will mention it.

Leelee49
Leelee49
in reply to Parminter

Well my physio seems to agree with what you have said. More exercises on the list, at least I have things to do while I’m not working.

Parminter
Parminter
in reply to Leelee49

Glad to hear it Leelee.

Magnesium interacts with pregabalin so make sure you take it 2 hours before or after the pregabalin dose.

300mg is the maximum dose for RLS but reduce slowly to 300 by 25mg a week.

Then try changing the time of the dose - it has a half life of 6/7 hours. If you take it during the day it may cause excessive drowsiness or even cause the leg heaviness you mention.

Leelee49
Leelee49
in reply to Joolsg

Hi jools, thankyou for the info, I didn’t know they interacted. What I do know, is they make you go to the loo a lot, and I struggle getting up the stairs at the mo, so if I need to go quick, I’m in big trouble haha. But got more exercises to do from my physio, let’s see how it pans out. The best thing is, I’m getting some sleep, from taking the magnesium. Happy days 😊

You may also like...